Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 200, NWS Seattle, WA

September 12, 2021

NWS Seattle, WA issued this small craft advisory at Sep 12, 2021, 2:23 AM PDT. It took effect at Sep 12, 2021, 5:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2021, 2:23 AM PDT (09:23 UTC)
In effect from
Sep 12, 2021, 5:00 PM PDT
Expired
Sep 13, 2021, 2:00 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

697 
WHUS76 KSEW 120923
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
223 AM PDT Sun Sep 12 2021

PZZ131-132-130100-
/O.NEW.KSEW.SC.Y.0200.210913T0000Z-210913T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
223 AM PDT Sun Sep 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 2 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
172 
WHUS76 KSEW 122152
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
252 PM PDT Sun Sep 12 2021

PZZ131-132-130600-
/O.CON.KSEW.SC.Y.0200.210913T0000Z-210913T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
252 PM PDT Sun Sep 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
520 
WHUS76 KSEW 130358
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
858 PM PDT Sun Sep 12 2021

PZZ131-132-130900-
/O.CON.KSEW.SC.Y.0200.000000T0000Z-210913T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
858 PM PDT Sun Sep 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 2:21 AM PDT, 2 minutes earlier.

Area forecast discussion, Sep 12, 2:21 AM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
221 AM PDT Sun Sep 12 2021

.SYNOPSIS...A weak front will dissipate as it shifts east of the
region this morning. Weak high pressure will bring drier
conditions tonight into Monday before another weak front arrives
around Tuesday night. A stronger cold front will reach the Pacific
Northwest Friday with the potential for the first significant
widespread rainfall in several months.

&&

.SHORT TERM /TODAY THROUGH TUESDAY/...A dissipating frontal system
is shifting into the Cascades early this morning. The trailing
upper trough will keep a chance of showers in the forecast before
it shifts eastward later this morning. Increasing low level
onshore flow behind the front will keep a fair amount of clouds
around much of the day, but interior areas could see a little
sunshine break out late in the afternoon. High temperatures this
afternoon will run a few degrees below normal.

Weak upper ridging builds into Western Washington on Monday. After
area of morning clouds, most areas should see a partly to mostly
sunny afternoon. Despite a little added sun, high temperatures are
likely to remain at least couple degrees below seasonal averages.
The ridge begins to flatten on Tuesday as another weak front
approaches the region. Clouds will increase through the day, but
interior areas from Puget Sound eastward should escape with a dry
day until late afternoon or early evening. High temperatures could
be similar to those of Monday or perhaps a couple degrees warmer
depending on how quickly cloud cover thickens up. The front will
spread some spotty light rain inland Tuesday night with perhaps a
weak convergence zone keeping showers around into Wednesday
morning.

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Weak transitory ridging
looks to dry things out a bit later Wednesday into Thursday, but
it will give way to the already advertised first significant
frontal system of the season reaching the region on Friday with
widespread wetting rains, breezy to locally windy conditions, and
high altitude snows. This sets the stage for a cool, unsettled
weekend to follow as a broad upper trough gradually moves onshore.

27

&&

.AVIATION...

Light scattered showers spreading across Western Washington this
morning. Expect light, isolated showers to linger across the Puget
Sound region through the morning. At least MVFR CIGs expected at all
TAF sites this morning, with KCLM, KOLM and KHQM seeing IFR to
briefly LIFR conditions at times this morning. CIGs will lift this
afternoon, with VFR conditions expected at all TAF sites under BKN
to OVC skies. Light and variable winds will generally prevail out of
the west to northwest today at speeds below 10 kts.

KSEA...

Light showers will persist in the vicinity of the terminal this
morning. Brief vsby reductions possible if a shower moves directly
over the terminal. Otherwise, MVFR CIGs are expected to persist
through the morning, generally ranging from 1500 to 2500 feet.
Slight chance for CIGs to dip below 1000 feet briefly after sunrise,
especially if a shower moved directly over the terminal. Otherwise,
VFR conditions will resume this afternoon, with CIGs lifting to
around 5000 feet around or just after 21Z this afternoon. Prevailing
wind remaining out of the north through the period at speeds
generally around 5 kts or less.

Pullin

&&

.MARINE...

A weak frontal system currently pushing across area waters this
morning, bringing light scattered showers to the area. Westerly flow
will increase this afternoon and evening in the central and eastern
Strait leading to advisory level winds. Northerly winds along the
coast and offshore today through Monday. Winds will become southerly
with the approach of another front on Tuesday, with winds flipping
around to the northwest in the wake of the front once again.
Advisory level winds look likely late Tuesday.

Northwest swell 6 to 8 feet offshore will decrease to around 4 to 5
feet Monday. Increasing swell possible again by midweek with the
passage of the aforementioned front.

Pullin

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 5 PM this afternoon to 2 AM PDT Monday
     for Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.